Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Bismarck, ND

July 6, 20144 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2014, 7:44 PM MDT for 4 counties in North Dakota. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2014, 7:44 PM MDT (01:44 UTC)
Expired
Jul 6, 2014, 8:45 PM MDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 126 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:25 PM MDTFUNNEL CLOUD10 Wsw Beulah Bay Recre, ND
Jul 6, 8:25 PM MDTTSTM WND GST 7010 Wsw Beulah Bay Recre, ND
Jul 6, 8:25 PM MDTHAIL 1.7510 Wsw Beulah Bay Recre, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 6:36 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS53 KBIS 070144
SVRBIS
NDC025-055-057-061-070245-
/O.NEW.KBIS.SV.W.0072.140707T0144Z-140707T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 945 PM CDT/845 PM MDT/

* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  NEW TOWN...OR 30 MILES SOUTH OF STANLEY...AND MOVING SOUTHEAST AT
  55 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  PARSHALL BAY RECREATION AREA...POUCH POINT RECREATION AREA...SKUNK
  CREEK BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA...
  RAUB...TWIN BUTTES...INDIAN HILLS RECREATION AREA...WHITE SHIELD...
  BEULAH BAY RECREATION AREA...DAKOTA WATERS RECREATION AREA AND
  HAZEN BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4804 10245 4755 10149 4725 10200 4787 10264
      4794 10260 4798 10256 4802 10257
TIME...MOT...LOC 0144Z 314DEG 47KT 4787 10243

HAIL...1.75IN
WIND...70MPH

$$

HEINERT
3 follow-up statements
709 
WWUS53 KBIS 070202
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT SUN JUL 6 2014

NDC061-070210-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-140707T0245Z/
MOUNTRAIL ND-
902 PM CDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOUNTRAIL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4776 10248 4776 10239 4785 10238 4785 10213
      4755 10149 4725 10200 4774 10248
TIME...MOT...LOC 0200Z 314DEG 47KT 4772 10221

$$

NDC025-055-057-070245-
/O.CON.KBIS.SV.W.0072.000000T0000Z-140707T0245Z/
MCLEAN ND-MERCER ND-DUNN ND-
902 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...NORTHWESTERN MERCER AND NORTHWESTERN MCLEAN COUNTIES UNTIL 945
PM CDT/845 PM MDT/...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
PARSHALL...OR 39 MILES WEST OF GARRISON...MOVING SOUTHEAST AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
RAUB...TWIN BUTTES...INDIAN HILLS RECREATION AREA...WHITE SHIELD...
BEULAH BAY RECREATION AREA...DAKOTA WATERS RECREATION AREA AND HAZEN
BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 60 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH 
AS IN AN INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

IF ON OR NEAR LAKE SAKAKAWEA...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. 

&&

LAT...LON 4776 10248 4776 10239 4785 10238 4785 10213
      4755 10149 4725 10200 4774 10248
TIME...MOT...LOC 0200Z 314DEG 47KT 4772 10221

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

HEINERT
950 
WWUS53 KBIS 070222
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SUN JUL 6 2014

NDC025-055-057-070245-
/O.CON.KBIS.SV.W.0072.000000T0000Z-140707T0245Z/
MCLEAN ND-MERCER ND-DUNN ND-
922 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...NORTHWESTERN MERCER AND WEST CENTRAL MCLEAN COUNTIES UNTIL 945
PM CDT/845 PM MDT/...

AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF ROSEGLEN...OR 22 MILES NORTHWEST OF BEULAH...MOVING SOUTHEAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEULAH BAY RECREATION AREA...DAKOTA WATERS RECREATION AREA AND HAZEN
BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OF 60 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4766 10227 4770 10226 4774 10218 4777 10199
      4755 10149 4725 10200 4753 10227
TIME...MOT...LOC 0222Z 315DEG 42KT 4754 10195

HAIL...1.00IN
WIND...60MPH

$$

HEINERT
344 
WWUS53 KBIS 070234
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SUN JUL 6 2014

NDC025-070243-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-140707T0245Z/
DUNN ND-
834 PM MDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4743 10215 4752 10215 4758 10212 4764 10205
      4768 10189 4755 10149 4725 10200
TIME...MOT...LOC 0233Z 315DEG 42KT 4745 10182

$$

NDC055-057-070245-
/O.CON.KBIS.SV.W.0072.000000T0000Z-140707T0245Z/
MCLEAN ND-MERCER ND-
934 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MERCER AND WEST CENTRAL MCLEAN COUNTIES UNTIL 945 PM CDT...

AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
ZAP...OR 15 MILES NORTH OF BEULAH...MOVING SOUTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
HAZEN BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4743 10215 4752 10215 4758 10212 4764 10205
      4768 10189 4755 10149 4725 10200
TIME...MOT...LOC 0233Z 315DEG 42KT 4745 10182

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:31 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 6, 5:31 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT SUN JUL 6 2014

.SYNOPSIS...
ISSUED AT 617 PM CDT SUN JUL 6 2014

INITIAL WAVE MOVING TOWARDS THE AREA HAS STARTED TO PRODUCE SOME
THUNDERSTORMS OVER NORTHEASTERN MONTANA PUSHING INTO NORTHWEST
NORTH DAKOTA. WITH MARGINAL INSTABILITY SEVERE THREAT APPEARS ON
THE LOWER END...THOUGH A STORM OR TWO PUSHING SEVERE LIMITS WILL
NOT BE OUT OF THE QUESTION. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

MID LEVEL FAST FLOW ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY
WILL BRING A SHORTWAVE TROUGH AND ASSOCIATED H250 JET ACROSS THE
STATE. THE SHORTWAVE TROUGH WILL CARVE OUT A MORE CYCLONIC TOUGH
OVER THE NORTHERN PLAINS ON MONDAY. MODELS HAVE BEEN IN REASONABLE
AGREEMENT IN BRINGING HIGHER POPS INTO THE AREA MONDAY. AS A
RESULT HAVE RAISED CHANCES TO LIKELY ACROSS THE NORTH CENTRAL AND
EAST ON MONDAY. CAPE AND MID LEVEL LAPSE RATES ARE STILL MARGINAL
FOR SEVERE POTENTIAL BUT JET ALOFT IS MODERATELY STRONG. SOME
STORMS THAT FORM WILL LIKELY HAVE SOME SMALL HAIL AND GUSTY
WINDS...BUT AT THIS TIME DO NOT ANTICIPATE A SEVERE WEATHER
THREAT. HIGHS MONDAY MAY BE CUT SHORT ACROSS THE NORTH AND EAST
WHERE MORE CLOUDS AND SHOWERS ARE NOW FORECAST. MIGHT ONLY SEE
AROUND 70 FOR HIGHS MONDAY AFTERNOON NORTH CENTRAL.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE SEASONAL
TEMPERATURES TRENDING WARMER WEDNESDAY TO THURSDAY...BACK TO
SEASONAL FOR THE WEEKEND...ALONG WITH RELATIVELY QUIET WEATHER
CONDITIONS EARLY TO MID WEEK...ACTIVE LATER THIS WEEK...BACK TO
RELATIVELY QUIET FOR THE WEEKEND.

A QUASI-QUIET PERIOD IS FORECAST THROUGH MID WEEK ACROSS THE
REGION. IT APPEARS THE MAIN PRECIPITATION/THUNDERSTORM CHANCES
WILL BE ACROSS THE EASTERN THIRD OR ONE HALF OF THE STATE MONDAY
NIGHT INTO TUESDAY NEAR THE BEST MID/UPPER LEVEL FORCING...THEN
MAINLY DRY CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. A NORTHWEST
FLOW ALOFT PATTERN WILL RESULT IN SEASONAL TEMPERATURES...70S AND
80S BOTH TUESDAY AND WEDNESDAY.

OUR FLOW ALOFT TRANSITIONS FROM NORTHWEST TO MORE ZONAL WEDNESDAY
NIGHT AS A SIGNIFICANT S/WV TROUGH MOVES ACROSS THE CANADIAN
ROCKIES AND TOWARDS THE CENTRAL CANADIAN PRAIRIE PROVINCES. ZONAL
FLOW REMAIN THROUGH THE FIRST HALF OF THE WEEKEND...THEN
TRANSITIONS BACK TO NORTHWESTERLY SAT NIGHT/SUNDAY AS RIDGING
RECOMMENCES OVER THE WESTERN CONUS. UNDER THE ZONAL FLOW...MODELS
PORTRAY SEVERAL EMBEDDED S/WV IMPULSES WITHIN THE MEAN FLOW MOVING
ACROSS THE LOCAL AREA...SO WILL LEAVE SOME MENTION OF
THUNDERSTORMS EACH PERIOD. THIS WILL REMAIN TRUE AS WE TRANSITION
BACK TO NORTHWESTERLY MID TO LATE NEXT WEEKEND.

AT THIS TIME THE HIGHER POPS ARE STILL JUSTIFIED FOR THE THURSDAY
EVENING/EARLY FRIDAY PERIOD AS THE ABOVE MENTIONED SIGNIFICANT
S/WV TROUGH MOVES EAST ACROSS NORTHERN SK/MB...DRAGGING A SFC
TROUGH ACROSS THE NORTHERN PLAINS. ROBUST HEATING ALONG TO EAST OF
THE SFC TROUGH...COUPLED WITH STRONG MOISTURE TRANSPORT...LOOKS TO
RESULT IN THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS IN THE
LONG TERM PERIOD ACROSS WEST AND CENTRAL ND. WHILE HIGH PRESSURE
BUILDS SOUTH AND EAST IN THE WAKE OF THE SFC TROUGH
FRIDAY...LINGERING SURFACE BOUNDARY MAY BE PRESENT ACROSS MY SOUTH
FOR ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION. UNCERTAINTY
ABOUNDS THEREAFTER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 617 PM CDT SUN JUL 6 2014

ISOLD/SCT TSRA WILL SPREAD FROM NORTHWEST NORTH DAKOTA TOWARDS
SOUTH CENTRAL/SOUTHEAST NORTH DAKOTA TONIGHT. ADDITIONAL SHOWERS
AND STORMS WILL DEVELOP INTO MONDAY. OTHERWISE...VFR CONDITIONS
ARE EXPECTED.

&&

.HYDROLOGY...

ISSUED AT 336 PM CDT SUN JUL 6 2014

THE SIGNIFICANT AMOUNT OF RUNOFF FROM THE PAST HEAVY RAINFALL HAS
WORKED ITS WAY INTO THE DOWNSTREAM SOURIS RIVER VALLEY AND
COMBINED WITH BACKWATER FROM CANADA HAS CAUSED THE LOWER SOURIS
RIVER VALLEY TO RISE INTO MODERATE TO MAJOR FLOOD. THIS IS
EXPECTED THROUGH NEXT WEEK. RELEASES FROM ALAMEDA AND LAKE DARLING
DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER
DOWNSTREAM OF LAKE DARLING ALSO THROUGH EARLY NEXT WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJS
SHORT TERM...WAA
LONG TERM...NH
AVIATION...JJS
HYDROLOGY...WAA
Hazardous weather outlook, Jul 6, 2:41 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
341 PM CDT SUN JUL 6 2014

NDZ002>004-010>012-072045-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA.  RIVER
FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN
NORTHWESTERN NORTH DAKOTA...WITH SCATTERED THUNDERSTORMS POSSIBLE
TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SEVERE STORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-005-009-013-017>023-025-034>037-046>048-050-051-072045-
DIVIDE-ROLETTE-WILLIAMS-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ031>033-040>045-072045-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
341 PM CDT SUN JUL 6 2014 /241 PM MDT SUN JUL 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...BUT NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

WA/NH

In the hours before

Local storm report, Jul 6, 6:27 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             9 SSW GRENORA           48.50N 104.01W
07/06/2014  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 6:28 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             6 SE APPAM              48.51N 103.50W
07/06/2014  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 7:07 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             8 SE RAY                48.26N 103.04W
07/06/2014  E1.75 INCH       WILLIAMS           ND   TRAINED SPOTTER

            WIND CHARGER TOWER KNOCKED OVER ONTO A CAR

0800 PM     TSTM WND GST     8 SE RAY                48.26N 103.04W
07/06/2014  E70 MPH          WILLIAMS           ND   TRAINED SPOTTER

            WIND CHARGER TOWER KNOCKED OVER ONTO A CAR

&&

AJ
Local storm report, Jul 6, 7:08 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             RAY                     48.34N 103.17W
07/06/2014  E1.25 INCH       WILLIAMS           ND   PUBLIC

0750 PM     TSTM WND GST     RAY                     48.34N 103.17W
07/06/2014  E70 MPH          WILLIAMS           ND   PUBLIC

&&

AJ
Local storm report, Jul 6, 7:41 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             NEW TOWN                47.98N 102.49W
07/06/2014  E1.75 INCH       MOUNTRAIL          ND   PUBLIC

&&

AJ
Local storm report, Jul 6, 7:43 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FUNNEL CLOUD     7 SW NEW TOWN           47.91N 102.60W
07/06/2014                   MOUNTRAIL          ND   PUBLIC

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:35 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams55 min
Jul 6, 6:56 PM MDTTornado WarningBISMcKenzie, Mountrail, Williams34 min
Jul 6, 7:22 PM MDTTornado WarningBISDunn, McKenzie, Mountrail23 min
Jul 6, 8:36 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver54 min
Jul 6, 9:23 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver37 min
Jul 6, 10:02 PM MDTSpecial Weather StatementBISEmmons58 min
Jul 6, 10:11 PM MDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux64 min
Jul 7, 12:31 AM MDTSpecial Weather StatementBISSheridan, Wells29 min
Jul 7, 12:36 AM MDTSpecial Weather StatementBISKidder, Logan54 min
Jul 7, 11:28 AM MDTSpecial Weather StatementBISMcHenry62 min
Jul 7, 11:37 AM MDTSpecial Weather StatementBISRenville53 min
Jul 7, 2:51 PM MDTSpecial Weather StatementBISBurke, Mountrail, Ward24 min
Jul 7, 3:03 PM MDTSpecial Weather StatementBISBottineau57 min
Jul 7, 3:33 PM MDTSpecial Weather StatementBISRolette27 min
Jul 7, 3:40 PM MDTSpecial Weather StatementBISWard35 min
Jul 7, 3:48 PM MDTSpecial Weather StatementBISDunn27 min
Jul 7, 4:05 PM MDTSpecial Weather StatementBISPierce25 min
Jul 7, 4:14 PM MDTSpecial Weather StatementBISBottineau31 min
Jul 7, 4:36 PM MDTSpecial Weather StatementBISMcLean24 min
Jul 7, 4:37 PM MDTSpecial Weather StatementBISMcLean23 min
Jul 7, 4:58 PM MDTSpecial Weather StatementBISWells32 min
Jul 7, 5:36 PM MDTSpecial Weather StatementBISWells24 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.